Journal of Commutative Algebra

Lattice-ordered abelian groups finitely generated as semirings

Vítězslav Kala

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A lattice-ordered group (an $\ell $-group) $G(\oplus , \vee , \wedge )$ can naturally be viewed as a semiring $G(\vee ,\oplus )$. We give a full classification of (abelian) $\ell $-groups which are finitely generated as semirings by first showing that each such $\ell $-group has an order-unit so that we can use the results of Busaniche, Cabrer and Mundici~\cite {BCM}. Then, we carefully analyze their construction in our setting to obtain the classification in terms of certain $\ell $-groups associated to rooted trees (Theorem \ref {classify}).

This classification result has a number of interesting applications; for example, it implies a classification of finitely generated ideal-simple (commutative) semirings $S(+, \cdot )$ with idempotent addition and provides important information concerning the structure of general finitely generated ideal-simple (commutative) semirings, useful in obtaining further progress towards Conjecture~\ref {main-conj} discussed in \cite {BHJK, JKK}.

Article information

Source
J. Commut. Algebra, Volume 9, Number 3 (2017), 387-412.

Dates
First available in Project Euclid: 1 August 2017

Permanent link to this document
https://projecteuclid.org/euclid.jca/1501574428

Digital Object Identifier
doi:10.1216/JCA-2017-9-3-387

Mathematical Reviews number (MathSciNet)
MR3685049

Zentralblatt MATH identifier
1373.06022

Subjects
Primary: 06F20: Ordered abelian groups, Riesz groups, ordered linear spaces [See also 46A40] 12K10: Semifields [See also 16Y60]
Secondary: 06D35: MV-algebras 16Y60: Semirings [See also 12K10] 52B20: Lattice polytopes (including relations with commutative algebra and algebraic geometry) [See also 06A11, 13F20, 13Hxx]

Keywords
Lattice-ordered abelian group MV-algebra parasemifield semiring finitely generated order-unit

Citation

Kala, Vítězslav. Lattice-ordered abelian groups finitely generated as semirings. J. Commut. Algebra 9 (2017), no. 3, 387--412. doi:10.1216/JCA-2017-9-3-387. https://projecteuclid.org/euclid.jca/1501574428


Export citation

References

  • M. Anderson and T. Feil, Lattice-ordered groups, Reidel Texts Math. Sci., D. Reidel Publishing Co., Dordrecht, 1988.
  • R. El Bashir, J. Hurt, A. Jančařík and T. Kepka, Simple commutative semirings, J. Algebra 236 (2001), 277–306.
  • L.P. Belluce and A. Di Nola, Yosida type representation for perfect MV-algebras, Math. Logic Quart. 42 (1996), 551–563.
  • ––––, Commutative rings whose ideals form an MV-algebra, Math. Logic Quart. 55 (2009), 468–486.
  • L.P. Belluce, A. Di Nola and A.R. Ferraioli, MV-semirings and their sheaf representations, Order 30 (2013), 165–179.
  • ––––, Ideals of MV-semirings and MV-algebras, Contemp. Math. 616 (2014), 59–75.
  • L.P. Belluce, A. Di Nola and G. Georgescu, Perfect MV-algebras and $l$-rings, J. Appl. Non-Classical Logics 9 (1999), 159–172.
  • M. Busaniche, L. Cabrer and D. Mundici, Confluence and combinatorics in finitely generated unital lattice-ordered abelian groups, Forum Math. 24 (2012), 253–271.
  • L. Cabrer and D. Mundici, Rational polyhedra and projective lattice-ordered abelian groups with order unit, Comm. Contemp. Math. 14 (2012), 1250017, 20 pages.
  • A. Di Nola and B. Gerla, Algebras of Lukasiewicz's logic and their semiring reducts, Contemp. Math. 377 (2005), 131–144.
  • G. Ewald, Combinatorial convexity and algebraic geometry, Springer-Verlag, New York, 1996.
  • B. Gerla, C. Russo and L. Spada, Representation of perfect and local MV-algebras, Math. Slovaca 61 (2011), 327–340.
  • A.M.W. Glass and W.C. Holland, Lattice-ordered groups, Kluwer Academic Publishers, Dordrecht, 1989.
  • J.S. Golan, Semirings and their applications, Kluwer Academic Publishers, Dordrecht, 1999.
  • J. Ježek, V. Kala and T. Kepka, Finitely generated algebraic structures with various divisibility conditions, Forum Math. 24 (2012), 379–397.
  • V. Kala, Algebraic substructures in $\mathbb C^m$, Ph.D. dissertation, Charles University, Prague, Czech Republic, 2013.
  • V. Kala and T. Kepka, A note on finitely generated ideal-simple commutative semirings, Comment. Math. Univ. Carolin. 49 (2008), 1–9.
  • V. Kala, T. Kepka and M. Korbelář, Notes on commutative parasemifields, Comment. Math. Univ. Carolin. 50 (2009), 521–533.
  • V. Kala and M. Korbelář, Congruence simple subsemirings of $\mathbb Q^+$, Semigroup Forum 81 (2010), 286–296.
  • ––––, Idempotence of commutative semifields, preprint.
  • G.L. Litvinov, The Maslov dequantization, idempotent and tropical mathematics: A brief introduction, arXiv:math/0507014.
  • C.J. Monico, Semirings and semigroup actions in public-key cryptography, Ph.D. dissertation, University of Notre Dame, Notre Dame, IN, 2002.
  • D. Mundici, Interpretation of AF $C^*$-algebras in Łukasiewicz sentential calculus, J. Funct. Anal. 65 (1986), 15–63.
  • A. Di Nola and A. Lettieri, Perfect MV-algebras are categorically equivalent to Abelian $\ell$-groups, Stud. Logica 53 (1994), 417–432.
  • H.J. Weinert, Über Halbringe und Halbkörper, I, Acta Math. Acad. Sci. Hungarica 13 (1962), 365–378.
  • H.J. Weinert and R. Wiegandt, On the structure of semifields and lattice-ordered groups, Period. Math. Hungar. 32 (1996), 147–162.
  • Y. Yang, $\ell$-Groups and Bézout domains, Ph.D. dissertation, Universität Stuttgart, Stuttgart, Germany, 2006.
  • J. Zumbrägel, Public-key cryptography based on simple semirings, Ph.D. dissertation, Universität Zürich, Zürich, Switzerland, 2008.